Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 115, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 4, 2012, 7:09 PM CDT for Greeley County, Valley County, Nebraska. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2012, 7:09 PM CDT (00:09 UTC)
- Expired
- May 4, 2012, 8:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Greeley County, NE, Valley County, NE
The radar
The Grand Island radar (KUEX), 154 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 7:23 PM CDT | HAIL 1.75 | 7 Wsw Ericson, NE | |
| May 4, 7:45 PM CDT | HAIL 1 | 10 Ene Ord, NE | HAILED FROM 745 TO 800. |
| May 4, 7:46 PM CDT | HAIL 1.75 | 9 Ene Ord, NE | HAIL UP TO GOLF BALL SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 5:52 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 3007 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
819
WUUS53 KGID 050009
SVRGID
NEC077-175-050100-
/O.NEW.KGID.SV.W.0115.120505T0009Z-120505T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
709 PM CDT FRI MAY 4 2012
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GREELEY COUNTY IN CENTRAL NEBRASKA...
NORTHEASTERN VALLEY COUNTY IN CENTRAL NEBRASKA...
* UNTIL 800 PM CDT
* AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTHEAST OF FORT HARTSUFF STATE PARK...OR 13 MILES NORTH OF ORD...
AND MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHEASTERN VALLEY AND NORTHWESTERN
GREELEY COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4174 9838 4149 9859 4172 9903 4174 9902
4175 9840
TIME...MOT...LOC 0010Z 300DEG 17KT 4178 9886
WIND...HAIL 60MPH 1.75IN
$$
ADO1 follow-up statement
785
WWUS53 KGID 050020
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
720 PM CDT FRI MAY 4 2012
NEC077-175-050100-
/O.CON.KGID.SV.W.0115.000000T0000Z-120505T0100Z/
GREELEY NE-VALLEY NE-
720 PM CDT FRI MAY 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
VALLEY AND NORTHWESTERN GREELEY COUNTIES UNTIL 800 PM CDT...
AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
EAST OF FORT HARTSUFF STATE PARK...OR 10 MILES NORTHEAST OF ORD...
MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN VALLEY AND NORTHWESTERN GREELEY
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF
SUPERCELLS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND POSSIBLY TORNADOES. BE PREPARED TO ACT QUICKLY SHOULD A
TORNADO OCCUR OR A TORNADO WARNING BE ISSUED.
&&
LAT...LON 4174 9838 4149 9859 4172 9903 4174 9902
4175 9840
TIME...MOT...LOC 0020Z 300DEG 17KT 4173 9883
WIND...HAIL 60MPH 1.75IN
$$
ADOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 5:49 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 4, 5:49 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 549 PM CDT FRI MAY 4 2012 .AVIATION...00Z KGRI TAF. AT LEAST FOR THE FIRST 12-15 HOURS OR SO OF THE FORECAST...CONFIDENCE IS FAIRLY LOW REGARDING THUNDERSTORM/FOG POTENTIAL. STARTING OFF THIS EVENING...COULD BE A CLOSE CALL WHETHER ANY STRONG TO SEVERE THUNDERSTORMS DEVELOPING 50-75 MILES NORTH OF THE TERMINAL SAG SOUTHWARD INTO THE AREA. AT LEAST FOR NOW WILL ASSUME THIS ACTIVITY REMAINS NORTH...BUT STAY TUNED FOR THE QUICK INCLUSION OF A TEMPO GROUP FOR POTENTIALLY SEVERE +TSRA MAINLY IN THE 01Z-05Z TIME FRAME IF THIS ACTIVITY BUILDS IN. LATER TONIGHT...THERE ARE FAIRLY STRONG SIGNALS THAT FOG AND POTENTIALLY A LOW CEILING WILL DEVELOP...BUT THIS IS ASSUMING THAT EFFECTS OF POSSIBLE CONVECTIVE OUTFLOW DO NOT HOLD FOG AT BAY...OR AT LEAST DELAY IT. AS A FIRST GUESS...AM HIGHLIGHTING A TEMPO GROUP FROM 10Z-14Z FOR LIFR VSBY/CIG. ONCE ANY MORNING FOG/STRATUS BURNS OFF...THE REST OF THE DAY SHOULD BE THUNDERSTORM FREE. SOUTHEAST WINDS WILL PICK UP ESPECIALLY DURING THE DAY...WITH GUST POTENTIAL TO AT LEAST 24KT. && .PREV DISCUSSION... /ISSUED 321 PM CDT FRI MAY 4 2012/ SHORT TERM...TONIGHT AND TOMORROW...PRIMARY FORECAST CONCERNS LIE WITH THUNDERSTORM CHANCES TONIGHT AND THE POTENTIAL FOR FOG EARLY TOMORROW MORNING. BEEN ANOTHER HOT AND MUGGY DAY ACROSS THE REGION...WITH LITTLE CHANGE IN THE PATTERN OVER THE PAST COUPLE DAYS...REMAINING FAIRLY ZONAL WITH OCCASIONAL WEAK AND DIFFICULT TO FIND WAVES THROUGH THROUGH THE FLOW. SURFACE LOW PRESSURE REMAINS OVER WRN PORTIONS OF KS...WITH THE MAIN WARM FRONT DRAPED ALONG/JUST NORTH OF THE NRN EDGE OF THE CWA...WITH A DRY LINE BOUNDARY JUST OFF THE SW CORNER. HUMID AIR MASS REMAINS IN PLACE...WITH DEWPOINTS WELL INTO THE 60S AND EVEN A FEW LOW 70S....WHILE TEMPS THIS AFTERNOON HAVE CLIMBED INTO THE 80S/LOWER 90S. NOT SURPRISINGLY...VERY HIGH INSTABILITY VALUES HAVE DEVELOPED ACROSS THE CWA...WITH THE MAIN AXIS ACROSS CENTRAL/ERN PORTIONS...3-4000+ J/KG OF MLCAPE. MODELS/SPC MESO PAGE ALSO SHOWING WRN LOCATIONS WITH AT LEAST SOME CAP/WARMER MID LEVEL TEMPS. ALREADY SEEING SOME ACTIVITY OFF TO THE NORTH OF THE CWA AND HAS PRODUCED AN OUTFLOW BOUNDARY...WHICH IS DRIFTING SOUTH TOWARD THE NRN BORDER OF THE CWA. ALSO SEEING SOME CU DEVELOPING ACROSS THE NW CORNER OF THE CWA...AND THOUGH THE UPPER LEVEL FORCING IS NOT GOOD...IT HASNT TAKEN MUCH THE PAST FEW DAYS TO GET SOME ISO/SCT THUNDERSTORMS GOING...SO THOUGH CONFIDENCE IN EXACTLY WHEN/WHERE ISN'T HIGH...CERTAINLY CANT RULE OUT SOMETHING POPPING STILL THIS AFTERNOON/EVENING. IF SOMETHING SHOULD GO...PLENTY OF INSTABILITY BUT WEAK OVERALL SHEAR TO WORK WITH...WOULD EXPECT THEM TO BECOME SEVERE. BEST CHANCES WILL BE THROUGH ROUGHLY MIDNIGHT...AND TRENDED POPS DOWN AFTER 06Z A TOUCH...IS POSSIBLE THINGS WILL HAVE SHIFTED OFF TO THE EAST. ONCE THE THUNDERSTORM POTENTIAL STARTS TO DIMINISH...FOG CONCERNS ARISE TONIGHT/EARLY SAT MORNING. NO CHANGE IN THE AIR MASS OVERNIGHT...WE HAVE WARM OVERNIGHT LOWS /UPPER 50S TO MID 60S/ AND SIMILAR DEWPOINTS IN PLACE...ALONG WITH FAIRLY LIGHT WINDS. WILL CONTINUE AREAS OF FOG MENTION...WITH A VIS<1/2 MILE AREA ACROSS THE NORTHEASTERN HALF...WHERE DEWPOINTS WILL BE HIGHEST...AND EXTENDED MENTION THROUGH MID MORNING. LOOKING TO SATURDAY...NO MAJOR CHANGES MADE TO THE FORECAST...WITH THE MAJORITY OF THEY REMAINING DRY...AND ANY POPS CONFINED TO THE FAR NWRN CORNER OF THE CWA MAINLY FOR LATE IN THE AFTERNOON. MODELS IN DECENT AGREEMENT SHOWING THE UPPER LEVEL PATTERN/SOUTHWESTERLY FLOW BECOMING MORE AMPLIFIED ACROSS THE AREA AS A STRONGER LOW PRESSURE SYSTEM MOVES INTO THE NORTHERN ROCKIES...WITH A TROUGH AXIS EXTENDING SOUTH. DEBATED PULLING POPS COMPLETELY THROUGH 00Z...BUT A COUPLE SOLUTIONS /LIKE THE NAM/ STILL SHOW ACTIVITY STARTING TO CREEP INTO THE CWA JUST PRIOR TO THAT TIME. THE MAIN SFC LOW THROUGH THE AFTERNOON REMAINS GENERALLY OVER WRN/NWRN KS...BECOMING A LITTLE MORE ORGANIZED WITH A SHARPER FRONTAL BOUNDARY DEVELOPING...EXTENDING NORTH THROUGH WRN NEB...THOUGH MODELS CONTINUE TO VARY ON THE EXACT LOCATION BY 00Z /LATEST NAM REMAINS THE FURTHEST EAST SOLUTION. WILL AGAIN SEE SIMILAR CONDITIONS TO TODAY...TEMPERATURES CLIMBING INTO THE 80S/90S...DEWPOINTS IN THE 60S/70S...GUSTY SOUTHEASTERLY WINDS. WILL AGAIN SEE VERY HIGH VALUES OF INSTABILITY DEVELOP...ESP ACROSS THE ERN HALF OF THE CWA...BUT MODELS ALSO SHOWING THINGS REMAINING CAPPED THROUGH THE AFTERNOON. LONG TERM...STARTING 00Z SUNDAY. LONG TERM MODEL SOLUTIONS SUGGEST UPPER LEVEL RIDGING WILL PERSIST OVER THE EASTERN HALF OF THE CONUS SUNDAY...WITH TROUGHING INFILTRATING THE WEST. THE WESTERN CONUS TROUGH IS EXPECTED TO PUSH INTO THE CENTRAL CONUS BY MONDAY...WITH UPPER LEVEL RIDGING BUILDING BACK INTO THE AREA BY WEDNESDAY. AT THE SURFACE A COLD FRONT IS EXPECTED TO CLEAR THE AREA EARLY SUNDAY MORNING...WITH MUCH COOLER AND DRIER LOW LEVEL AIR EXPECTED TO PUSH INTO THE AREA SUNDAY THROUGH TUESDAY. BY WEDNESDAY HOWEVER...THE SURFACE RIDGE IS EXPECTED TO PUSH OFF TO THE EAST...THUS ALLOWING FOR LOW LEVEL RETURN FLOW AND A WARMING TREND TO FINISH OUT THE EXTENDED FORECAST PERIOD. THE APPROACH AND EVENTUAL PASSAGE OF THE UPPER LEVEL TROUGH WILL BRING FURTHER CHANCES FOR PRECIPITATION TO OUR CWA SATURDAY NIGHT AND DURING THE DAY SUNDAY...WITH DRY CONDITIONS THEN INFILTRATING OUR AREA BEGINNING SUNDAY NIGHT. QPF FIELDS FROM THE SREF-MEAN...NAM...EC AND OPERATIONAL GFS ALL SUGGEST CONVECTION OVER THE NORTHERN AND CENTRAL HIGH PLAINS SATURDAY EVENING WILL PUSH EAST/SOUTHEASTWARD SATURDAY NIGHT/SUNDAY MORNING...WITH CONVECTIVE ACTIVITY LIKELY CLIPPING THE NORTHERN ONE-THIRD OF OUR CWA. CHANCES FOR PRECIPITATION SATURDAY NIGHT/SUNDAY MORNING BECOME MORE QUESTIONABLE AS ONE MOVES SOUTH ACROSS THE CWA...BUT THERE ARE STILL INDICATIONS FROM MULTIPLE MODEL SOLUTIONS THAT PRECIPITATION WILL BE REALIZED ACROSS PORTIONS OF NORTH CENTRAL KANSAS AS WELL. GIVEN ALL THIS...WENT AHEAD AND INCLUDED A RANGE OF POPS ACROSS OUR CWA 00Z-12Z SUNDAY...WITH LIKELY POPS ACROSS THE NORTHERN ONE-THIRD OF OUR CWA...TO SLIGHT CHANCE POPS ACROSS OUR SOUTH. SOME LINGERING PRECIPITATION WILL BE POSSIBLE ACROSS OUR AREA DURING THE DAY SUNDAY INTO SUNDAY EVENING...BUT WITH THE MID LEVEL TROUGH AXIS CLEARING OUR AREA AND RESULTANT SUBSIDENCE SETTLING IN...AND WITH LOW LEVEL DRY AIR ADVECTION ALSO INFILTRATING THE AREA...CURRENTLY BELIEVE MOST ALL PRECIPITATION SHOULD BE EXITING OUR AREA BY LATE SUNDAY AFTERNOON OR SUNDAY EVENING. AN OVERALL LACK IN KINEMATIC FORCING...ALONG WITH THE AFOREMENTIONED DRIER LOW LEVEL AIRMASS...SHOULD PRESENT DRY CONDITIONS TO THE AREA MONDAY THROUGH THURSDAY. RAIN CHANCES THEN RETURN TO OUR CWA NEXT FRIDAY AS LOW LEVEL MOISTURE AND MID LEVEL THERMAL ADVECTION BEGIN TO INCREASE ACROSS THE CENTRAL PLAINS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && AVIATION...PFANNKUCH SHORT TERM...ADO LONG TERM...BRYANT
Hazardous weather outlook, May 4, 3:34 PM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 334 PM CDT FRI MAY 4 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 051200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 334 PM CDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS REMAIN POSSIBLE LATE THIS AFTERNOON INTO TONIGHT ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA...PRIMARILY ALONG AND NORTH OF A LINE FROM ELWOOD TO HEBRON. HAIL TO THE SIZE OF GOLF BALLS AND DAMAGING WIND GUSTS TO AROUND 60 MPH WILL BE THE PRIMARY HAZARDS WITH ANY THUNDERSTORMS THAT DEVELOP...THOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. AFTER MIDNIGHT TONIGHT...WARM TEMPERATURES...MOIST AIR AND LIGHT WINDS WILL LEAD TO THE POTENTIAL FOR FOG DEVELOPMENT ACROSS THE OUTLOOK AREA. VISIBILITIES DROPPING DOWN TO A HALF OF A MILE OR LESS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY MORNING WILL SEE THE CONTINUED POTENTIAL FOR FOG ACROSS THE OUTLOOK AREA...WITH VISIBILITIES LESS THAN A HALF A MILE POSSIBLE. SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN STARTING LATE SATURDAY AFTERNOON...AND CONTINUING SATURDAY EVENING AND NIGHT ALONG AN ADVANCING COLD FRONT...ESPECIALLY ACROSS SOUTH CENTRAL NEBRASKA. THE MAIN HAZARDS FROM THE STORMS WILL BE LARGE HAIL THE SIZE OF GOLF BALLS AND DAMAGING WINDS OF 60 MPH. A FEW NON SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE OUTLOOK AREA DURING THE DAY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT FOR LOCATIONS ALONG AND NORTH OF A LINE FROM ELWOOD TO HEBRON. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) ADO/BRYANT
In the hours before
Special weather statement, May 4, 5:45 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 545 PM CDT FRI MAY 4 2012 NEZ040-042315- GREELEY NE- 545 PM CDT FRI MAY 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREELEY COUNTY UNTIL 615 PM CDT... AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF CEDAR RAPIDS...OR 33 MILES EAST OF ORD...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN GREELY COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4149 9829 4157 9848 4174 9849 4175 9830 TIME...MOT...LOC 2245Z 249DEG 16KT 4158 9828 GUERRERO
Special weather statement, May 4, 5:56 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
556 PM CDT FRI MAY 4 2012
NEZ039-040-042345-
GREELEY NE-VALLEY NE-
556 PM CDT FRI MAY 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN VALLEY AND NORTHWESTERN
GREELEY COUNTIES UNTIL 645 PM CDT...
AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
SARGENT TO FORT HARTSUFF STATE PARK TO 5 MILES WEST OF ERICSON...AND
MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
ORD...
FORT HARTSUFF STATE PARK...
ELYRIA...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4169 9846 4150 9905 4157 9922 4174 9922
4174 9921 4174 9855
TIME...MOT...LOC 2256Z 300DEG 21KT 4168 9926 4176 9901
4179 9874
PFANNKUCHSpecial weather statement, May 4, 6:38 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
638 PM CDT FRI MAY 4 2012
NEZ040-050015-
GREELEY NE-
638 PM CDT FRI MAY 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREELEY COUNTY UNTIL
715 PM CDT...
AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SPALDING...OR 29 MILES EAST OF ORD...MOVING
EAST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EASTERN GREELEY COUNTY.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4175 9829 4159 9830 4163 9844 4174 9844
4175 9841
TIME...MOT...LOC 2339Z 284DEG 11KT 4165 9835The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:24 PM CDT | Tornado Warning | GID | Greeley, Valley | 36 min |
| May 4, 7:56 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Valley | 49 min |
| May 4, 8:02 PM CDT | Tornado Warning | GID | Greeley, Valley | 28 min |
| May 4, 8:22 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Sherman, Valley | 38 min |
| May 4, 8:47 PM CDT | Special Weather Statement | GID | Sherman | 43 min |
| May 4, 8:56 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Merrick | 34 min |
| May 4, 8:59 PM CDT | Severe Thunderstorm Warning | GID | Sherman, Valley | 46 min |
| May 4, 9:28 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Hall, Howard, Sherman | 32 min |
| May 4, 9:32 PM CDT | Severe Thunderstorm Warning | GID | Sherman | 28 min |
| May 4, 9:45 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Valley | 45 min |
| May 4, 9:57 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Sherman, Valley | 48 min |
| May 4, 10:00 PM CDT | Tornado Warning | GID | Buffalo, Sherman | 30 min |
| May 4, 10:29 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Sherman | 46 min |
| May 4, 10:42 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Sherman, Valley | 33 min |
| May 4, 11:09 PM CDT | Severe Thunderstorm Warning | GID | Howard, Sherman | 36 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.